12-02-2017 11:09 AM
Thanks for the advice about Herceptin. I will persevere then and get the full dose next Friday.
Aw thats awful about your reaction to Ondansatron - I know what you mean. I gave up on all anti-sickness stuff because the SEs were just as bad as you had. Looking back I should have kept on asking for help and some ladies told me it took months before they got the right med for them.
I had to sit outside a lot or sit at an open window with lots of layers on. The fresh air really helped. I went for short walks which stopped the nausea for a while. Also I ate crackers and pate for a snack! And drank wine in the evening! It took my mind off it for a while. Also lying flat helped so being in bed was good. And I drank lots of water. If my stomach was empty the nausea was much worse. I lost 1 1/2 stone and am now the thinnest I have been in 20 years. Not much comfort to you now but it is a positive.
So tell your doc how you feel. Ondansatron is very popular but there are other meds. Ask for them.
12-02-2017 08:29 AM
10-02-2017 08:31 PM
Terri - Im so sorry you are having such bad nausea.
I was completely crippled with it during the chemo (3 FEC, 3 T) but have hardly any now (3 weeks post chemo) and on Herceptin every 3 weeks.
My only advice is how I tried to deal with it...
I ate every 2 hours but very small portions.
I found tomato soup and bread or any soup really settled my stomach for a while.
I dunked a couple of biscuits in tea and that really helped.
Cyclizine made me a zombie so stopped that. Meta and Ondansatron didnt help much and gave me constipation and cramps.
So many people told me they got their nausea under control eventually by trying all the anti sickness stuff so dont give up and discuss it with your medical team. Surely they can do something for you.
The bad muscle aching has eased off a bit now on day 14 but I am exercising a little every day and that helps I think. Am going to ask for 80% Herceptin next week. I couldnt put up with this for a year.
Anyone else done that?
09-02-2017 08:34 PM
I was very nauseous last time for a couple of days and also throw up a little. I'm about half way through now and don't have any other treatments like tamoxifen xxx
09-02-2017 06:51 AM
I have just had number 15 herceptin on Monday
I get some nausea ( probably every 5 days or so and fairly mild) but I have always blamed it on the tamoxifen!!
Are you on that as well?
i had some prochlorperazine( stemetil) that dissolves in your mouth left over from chemo ( when I was VERY sick) and I use that as it was the only thing that helped me then
so hope you get sorted with this
08-02-2017 05:47 PM
06-02-2017 10:22 PM
Hello again, Aine! I thought I might as well chip in on this thread as well, to say that after 5/18 Herceptins I have not yet had any aches and pains, just the skin problems I mentioned on the September 2016 Starters thread (see also Facial Rash on Herceptin thread). I hope your pains get better now you have started exercising again, and that we don't both become regulars on this thread!
06-02-2017 08:59 PM
Hi there ladies!
I was very interested to read all your messages about Herceptin.
I have just finished chemo and have had 4th H.
I am having very sore achy legs and some achiness in the rest of my muscles too. I didnt notice during chemo cos I had such bad SE's anyway but now I am very aware of the muscles. Yes just like I have run a marathon yesterday and its hitting me today! And everyday!
Its a bit easier to understand now I know its a common enough problem. But I am afraid that it will get worse as the year goes on. I am going to try to get fit again and went to the gym today for the first time in 8 months!! I really enjoyed being back in a 'normal' environment and it gave me a mental boost. I didnt do much - just walked on the running machine but its a start isnt it. If some of you can manage to run in spite of the achy legs then I will too. It didnt make any difference to the aches - I didnt notice them while I was exercising but they were back later. I also had to sleep on the sofa for an hour afterwards.
Thanks for the support
20-12-2016 09:50 PM
Hi im in your club on 15/18 and feel just terrible from the pains in my bones. They burn so deeply. Get so tired of feeling ill that it makes me feel really ungrateful as im sure it will do me good long term but would just feel so liberated to say stop now. Also effected my teeth by attacking the nerves and basically rotting them so the toothache doesnt help either. Feel as if im falling apart, and like many here the herceptin was talked about as if it would be nothing so kept on thinking i was imaging all of it. To everyone your so brave and i just hope our combined experience will help improve treatment for future generations. Godbless xx
22-11-2016 09:59 PM
Herceptin is a brilliant drug but the side effects are awful. Im on 14/18 injection and cant move without pain or pick up a mug of tea. Just have to keep thinking about the good its doing. All my love and hope things are improving for you now. X
27-06-2016 11:57 AM
Hi, I was diagnosed with Herr 2breast cancer in 2013I had an operation then chemo ,radiotherapy and herceptin whilst taking the perception my legs suddenly became very heavy like lead and extremely painful! I have had numerous amounts of different medication and j still feel awful it has effected my life ! Is there any help out there please tracey x
27-01-2015 06:08 AM
Thank you, Chrissie10, that's reassuring, and the bone pain is exactly as you describe. I can't take anti-inflammatories which is not ideal as I think they would help.
25-01-2015 10:27 AM
02-01-2015 09:05 AM
Hi Chrissie10, I think the other thing is that in terms of cancer treatment in the UK, Herceptin is relatively new so there aren't vast numbers of people to say "this is the possible long term side effects of this drug" if you see what I mean. We are only just finding those out, plus people are finding Herceptin harder going than we were originally told they would. Do you take Tamoxifen as well?
01-01-2015 07:12 PM
Welcome to the forums.
Just to let you know we have a helpline should you want any support or practical information, the free phone number is 0808 800 6000 and lines are open 9-5 Monday to Friday and 10-2 Saturday.
29-12-2014 10:02 AM
23-10-2014 06:50 PM
23-10-2014 02:31 PM
I am guessing that as you are only around your 7th Herceptin it is not long since you finished chemo. I know it is easy to say "don't worry" but I would have thought that your pains are a combination of all the treatment you have had up to now.
I had chemo followed by Herceptin 4 years ago and I got sick and tired of all the medical staff telling me that after chemo Herception was "so easy". I personally found it quite hard, the joint pains got progressively worse and worse through the 18 treatments.
By that time I was also back at work full time so the going to hospital for treatment in the morning and then doing a full day at work, by the time I got home I was exhausted.
I would say, don't be hard on yourself, don't push yourself unless you feel up to it, I think that a lot of people assume that once chemo is done then treatment is done.
I didn't take Tamoxifen whilst I was on Herceptin, I couldn't tolerate that as well and basically told my onc to "bog off". I started taking it when Herceptin was finished, but even then only stuck it for a year before I ditched it due to side effects, but that is another story entirely.
You will get there in the end, but I think that joint pain is played down an awful lot when it comes to treatment.
23-10-2014 02:15 PM
23-10-2014 02:04 PM